Alert archive / Mississippi / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 15, 2017, 4:21 PM CDT for Wayne County, Mississippi. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 4:21 PM CDT (21:21 UTC)
- Expired
- Jun 15, 2017, 5:30 PM CDT
- In force
- 69 min
- Issued by
- NWS Mobile, AL
County Wayne County, MS
The radar
The Mobile radar (KMOB), 105 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
621 WWUS84 KMOB 152121 SPSMOB Special Weather Statement National Weather Service Mobile AL 421 PM CDT THU JUN 15 2017 ALZ051-052-MSZ067-076-152230- Choctaw AL-Washington AL-Greene MS-Wayne MS- 421 PM CDT THU JUN 15 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON...EASTERN WAYNE AND NORTHEASTERN GREENE COUNTIES UNTIL 530 PM CDT... At 421 PM CDT, the strong thunderstorms were located along a line extending from 6 miles east of Waynesboro to 6 miles southwest of Fruitdale,and moving northeast at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Waynesboro, State Line and Buckatunna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3190 8842 3117 8842 3117 8859 3184 8869 TIME...MOT...LOC 2121Z 224DEG 11KT 3171 8855 3127 8848 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 4:02 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 15, 4:02 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Mobile AL 402 PM CDT Thu Jun 15 2017 .NEAR TERM /Now Through Friday/...Numerous showers and thunderstorms continue to form across all locations of the forecast area this afternoon moving southward towards the coast at 25 to 30 mph. Further development is likely across most locations of the forecast area this afternoon and well to the north over central parts of AL and MS also moving southward towards the coast. As a result have increased rain chances for most locations of the forecast area this evening and overnight due to a strong mid level impulse over northern AL and MS dropping southward towards the coast overnight combined with a diffluent pattern aloft. With pwats still running around 1.8 inches combined with a dry layer generally above 15kft and lapse rates increasing to near 7.0c/km a few strong to marginally severe thunderstorms can be expected for the rest of this afternoon and early this evening especially over northern and central parts of the forecast area or along and north of highway 84, continuing through about 7 pm cdt this evening. Gusty straight line winds from 50 to 60 mph...medium to large hail and frequent cloud to ground lightning strikes will be main concern with the stronger thunderstorms through early this evening. For late tonight and early Fri expect showers and thunderstorms to begin redeveloping along the coast and offshore transitioning inland from mid morning through Fri afternoon. Similar to today better forcing is still noted in the mid levels from early Fri morning through Fri afternoon along with moderate instability and moisture leading to better than average coverage of showers thunderstorms through Fri afternoon. With the better forcing noted and drier air still present aloft a few strong to marginally severe thunderstorms can't be ruled out. As for temps will lean towards the current blended guidance and adjust slightly for better consistency with surrounding WFO'S. Lows tonight will range from the lower to middle 70s inland and the middle to upper 70s along the immediate coast. Highs Fri will range from the middle to upper 80s inland and the middle 80s along the immediate coast. 32/ee .SHORT TERM /Friday night Through Sunday night/...An upper trough develops over the Southeast, with the axis running ssw over the forecast area by Friday evening. From there, it remains pretty much stationary through the rest of the short term. With an upper ridge off the East coast, a surface ridge becomes more organized and builds west over the northeast Gulf of Mexico. Looking closer at the guidance, the soupy airmass currently over the Lower Mississippi River Valley and Southeast sees drier pocket moving inland due to alternating small pockets of subsidence from the shortwave energy swirling around in the upper trough. These pockets of drier air will help to cut down the chance of rain as we move into the weekend, with guidance varying (GFS/NAM) on where the moist pockets and high PoPs land each day. Have went with a chance at best for each day as a result. For the progression of the precip, kept the usual summer progression with precip starting to develop south of the coast overnight, then build onshore as the land heats. Could see a few strong to severe, summer-type pulse storms with some localized ponding of water, but m not anticipating any organized severe systems. With the area seeing decent heating during the morning and early afternoon, have went with highs around seasonal, and with moisture level continuing to be on the high side, even with the drier pools working in, overnight lows a bit above seasonal. The result, Highs around 90s, overnight lows in the low to mid 70s. /16 .LONG TERM /Monday Through Thursday/...Into Tuesday, a closed low moves over the Great Lakes, re-enforcing the deep trough over the Conus. There is some difference between the ECMWF and GFS on where the trough axis lies (and any positive vertical motion), and ultimately the chance of rain. Both models are advertising a shortwave swinging around the main upper slow, pushing a front towards the forecast area where it ultimately stalls over roughly near I65 Tueday evening into Wednesday. With the boundary around have went with a better than seasonal chance of rain in the extended, with a chance to likely chance of shra/tsra each day the result. With the forecast area in an upper trough and daily shra/tsra, temps around to bit below seasonal expected. This means highs in the upper 80s to around 90, lows ranging from around 70 to the mid 70s. Taking a look at the possible system over the Bay of Campeche, both GFS and ECMWF have development Sunday night through Monday. Of the system remains in the Bay, it will surface and ultimately move towards the south Tx coast (ala ECMWF). If it sees any northeast movement, upper shear will help to keep the system from developing (GFS). Either way one looks at it, it will not affect the area through this package. /16 && .MARINE...A surface ridge of high pressure over the western Atlantic will continue to slowly build west over the north central gulf through the weekend eventually leading to less coverage of showers and thunderstorms over the marine area by the weekend. With this pattern a light to occasionally moderate southwest to westerly flow will continue over the marine area through Sun with the highest winds occurring near the coast and over inland bays and sounds during the late afternoon and early evening hours. Seas will continue run around 1 to 2 feet through the remainder of the week then slowly build over the weekend mostly from increasing swell generally from the south due to an area of low pressure slowly moving into and developing over the southwest gulf. As usual wind and waves will continue to be locally higher with the stronger thunderstorms the the forecast period. Frequent lightning along with visibilities briefly reduced to less than a mile will also be possible with the heavier showers or thunderstorms through the forecast period. 32/ee && .PRELIMINARY POINT TEMPS/POPS... Mobile 74 88 72 90 / 70 60 20 30 Pensacola 76 86 75 88 / 60 50 20 30 Destin 76 84 76 87 / 50 50 20 40 Evergreen 71 88 71 91 / 70 60 30 40 Waynesboro 72 90 71 92 / 70 60 20 20 Camden 72 89 72 92 / 70 60 30 40 Crestview 72 88 70 92 / 60 60 30 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 15, 4:25 AM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 425 AM CDT Thu Jun 15 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-161200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 425 AM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight An increased coverage of showers and storms returns today. Some storms possibly strong at times with these potentially more focused along and northwest of I-65 into the afternoon. Main impacts in and near storms will be brief strong wind gusts in excess of 40 mph, frequent lightning and locally heavy downpours. Although the risk of widespread severe weather is low, forecasters cannot entirely discount an isolated occurrence. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Brief strong wind gusts, frequent lightning and locally heavy rain will be the main impacts from summer storms during the outlook. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Wednesday. GMZ630>635-650-655-670-675-161200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 425 AM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Frequent cloud to water lightning along with locally higher winds, waves and seas will be common with the passage of isolated to scattered marine storms. Also, visibility could be briefly reduced to less than a mile at times in any heavier rains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Frequent cloud to water lightning along with locally higher winds, waves and seas will be common with the passage of isolated to scattered marine storms. Also, visibility could be briefly reduced to less than a mile at times in any heavier rains.
In the hours before
Special weather statement, Jun 15, 3:02 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
302 PM CDT THU JUN 15 2017
ALZ052-MSZ067-076-152045-
Washington AL-Greene MS-Wayne MS-
302 PM CDT THU JUN 15 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
WASHINGTON...SOUTHEASTERN WAYNE AND NORTHEASTERN GREENE COUNTIES
UNTIL 345 PM CDT...
At 302 PM CDT, the strong thunderstorm was located near Buckatunna,
or 12 miles southeast of Waynesboro, moving south at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Chatom, Wagarville, Deer Park, Tibbie, State Line, Buckatunna and
Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3167 8839 3139 8794 3137 8794 3137 8791
3114 8830 3114 8833 3111 8835 3111 8843
3159 8866
TIME...MOT...LOC 2002Z 345DEG 17KT 3157 8848
RRLocal storm report, Jun 15, 3:07 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
307 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL MILLERS FERRY 32.10N 87.37W
06/15/2017 E0.25 INCH WILCOX AL PUBLIC
REPORTS OF PEA SIZE HAIL WITH GUSTY WINDS AND FREQUENT
LIGHTNING IN MILLERS FERRY
&&
RROGERSSpecial weather statement, Jun 15, 3:12 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT THU JUN 15 2017
ALZ051-152100-
Choctaw AL-
312 PM CDT THU JUN 15 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CHOCTAW COUNTY UNTIL 400 PM CDT...
At 312 PM CDT, the strong thunderstorm was located over Pennington,
or 10 miles northeast of Butler, moving east at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
3230 8800 3228 8801 3228 8802 3226 8801
3218 8801 3215 8802 3214 8804 3212 8805
3213 8818 3229 8820 3231 8809
TIME...MOT...LOC 2012Z 266DEG 13KT 3221 8811Local storm report, Jun 15, 3:18 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
318 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM LIGHTNING 4 WNW MILTON 30.63N 87.09W
06/15/2017 SANTA ROSA FL EMERGENCY MNGR
COUNTY EM REPORTS A HOUSE FIRE DUE TO LIGHTNING STRIKE ON
CAMILLE GARDENS CIRCLE IN MILTON
&&
RROGERSSpecial weather statement, Jun 15, 3:51 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Mobile AL 351 PM CDT THU JUN 15 2017 ALZ051>053-261-262-152145- Clarke AL-Baldwin Inland AL-Choctaw AL-Washington AL- Mobile Inland AL- 351 PM CDT THU JUN 15 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...NORTHERN MOBILE...SOUTHWESTERN CHOCTAW...NORTHWESTERN BALDWIN...WASHINGTON AND WESTERN CLARKE COUNTIES UNTIL 445 PM CDT... At 350 PM CDT, the strong thunderstorms were located along a line extending from near Coffeeville to 6 miles east of Deer Park,and moving east at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Jackson, Citronelle, Chatom, Saint Stephens, Wagarville, Leroy, Deer Park, Tibbie, Calvert, Mount Vernon, Millry, Silas, Fruitdale, Coffeeville, McIntosh and Movico. LAT...LON 3104 8783 3107 8842 3181 8842 3188 8779 TIME...MOT...LOC 2050Z 249DEG 14KT 3169 8813 3120 8820
Special weather statement, Jun 15, 4:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 421 PM CDT THU JUN 15 2017 ALZ051-052-MSZ067-076-152230- Choctaw AL-Washington AL-Greene MS-Wayne MS- 421 PM CDT THU JUN 15 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON...EASTERN WAYNE AND NORTHEASTERN GREENE COUNTIES UNTIL 530 PM CDT... At 421 PM CDT, the strong thunderstorms were located along a line extending from 6 miles east of Waynesboro to 6 miles southwest of Fruitdale,and moving northeast at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Waynesboro, State Line and Buckatunna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3190 8842 3117 8842 3117 8859 3184 8869 TIME...MOT...LOC 2121Z 224DEG 11KT 3171 8855 3127 8848
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:34 AM CDT | Special Weather Statement | MOB | Monroe | 56 min |
| Jun 15, 10:41 AM CDT | Special Marine Warning | MOB | 64 min | |
| Jun 15, 10:46 AM CDT | Special Weather Statement | MOB | Baldwin | 89 min |
| Jun 15, 11:19 AM CDT | Special Weather Statement | MOB | Clarke | 41 min |
| Jun 15, 11:57 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 15, 12:02 PM CDT | Special Weather Statement | MOB | Monroe | 43 min |
| Jun 15, 12:21 PM CDT | Special Weather Statement | MOB | Mobile | 39 min |
| Jun 15, 12:28 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 47 min |
| Jun 15, 12:38 PM CDT | Special Weather Statement | MOB | Escambia | 52 min |
| Jun 15, 12:51 PM CDT | Special Weather Statement | MOB | Escambia | 39 min |
| Jun 15, 1:02 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Jun 15, 1:08 PM CDT | Special Weather Statement | MOB | Conecuh, Escambia | 52 min |
| Jun 15, 1:20 PM CDT | Areal Flood Advisory | MOB | Baldwin, Escambia | 3 hr |
| Jun 15, 1:22 PM CDT | Special Weather Statement | MOB | Baldwin | 53 min |
| Jun 15, 1:35 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 15, 2:00 PM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Jun 15, 2:12 PM CDT | Special Weather Statement | MOB | Covington | 48 min |
| Jun 15, 2:20 PM CDT | Special Weather Statement | MOB | Clarke, Monroe, Wilcox | 85 min |
| Jun 15, 2:37 PM CDT | Areal Flood Advisory | MOB | Mobile | 113 min |
| Jun 15, 2:43 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 42 min |
| Jun 15, 3:02 PM CDT | Special Weather Statement | MOB | Washington | 43 min |
| Jun 15, 3:12 PM CDT | Special Weather Statement | MOB | Marengo | 48 min |
| Jun 15, 3:44 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Jun 15, 3:51 PM CDT | Special Weather Statement | MOB | Clarke, Washington | 54 min |
| Jun 15, 4:49 PM CDT | Special Weather Statement | MOB | Washington | 71 min |
| Jun 15, 5:01 PM CDT | Areal Flood Advisory | MOB | Washington | 3 hr |
| Jun 15, 5:14 PM CDT | Special Weather Statement | MOB | Wilcox | 46 min |
| Jun 15, 5:50 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke | 40 min |
| Jun 15, 6:48 PM CDT | Special Weather Statement | MOB | Washington | 72 min |
| Jun 15, 9:24 AM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 96 min |
| Jun 15, 10:55 AM CDT | Special Weather Statement | MOB | Okaloosa | 50 min |
| Jun 15, 12:24 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 51 min |
Nearby
Special Weather Statements in Mississippi, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.